MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Codes Migration (4003); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
When the doctor pushing metal stent into kidney by pushing catheter and he found the stent migrated to ureter while releasing the stent.Finally, he replaced a new device to finish the procedure.The doctor is well experienced in our product.He consider there has tolerances in the pushing catheter that cause the migration.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060026-r device of lot number c1956744 involved in this complaint was returned for evaluation the introducer only was returned the stent was discarded on the day of the procedure, a second unused stent was also returned.With the information provided, a visual examination and document-based investigation was conducted.An image was provided by the customer which shows unused resonance introducer in packaging.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 29th june 2023.Visual inspection: one stent returned unopened in the packaging.Unused , unopened.Introducer returned with hub connected , no damage observed.Functional inspection: n/a.Manufacturing records: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number c1956744 was performed, an nc code (dim-009) ¿length out of spec short) ¿was noted on the work order, however this unit was subsequently scrapped and would not have contributed to this complaint issue the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1956744.Review historical data.It should be noted that the instructions for use (ifu0020) note migration or stent dislodgement as a potential adverse event associated with the use of the rms device.The ifu also states as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable.Use of this device should be based upon consideration of risk-benefit factors as they apply to your patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis.A definitive root cause could not be determined.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer the stent migrated immediately after deployment.Complaint is confirmed based on customer and/or rep testimony.A possible root cause of inherent risk of device and difficult patient anatomy was identified.According to the customer the patient had no adverse event due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 10-jan-2024.
 
Event or Problem Description
Supplemental report is being submitted due to an update to the imdfr codes on 17-oct-2024.Annex a has been updated from a010402 (migration) to a040608 (material too soft / flexible).
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to an update to the imdfr codes on 17-oct-2024.Annex a has been updated from a010402 (migration) to a040608 (material too soft / flexible).Device evaluation: the rms-060026-r device of lot number: c1956744 involved in this complaint was returned for evaluation the introducer only was returned the stent was discarded on the day of the procedure; a second unused stent was also returned.With the information provided, a visual examination and document-based investigation was conducted.An image was provided by the customer which shows unused resonance introducer in packaging.Visual inspection: one stent returned unopened in the packaging.Unused, unopened.Introducer returned with hub connected, no damage observed.Functional inspection: n/a.Manufacturing records: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number: c1956744 was performed, an nc code (dim-009) ¿length out of spec short) ¿was noted on the work order, however this unit was subsequently scrapped and would not have contributed to this complaint issue the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1956744.Review historical data: it should be noted that the instructions for use (ifu0020) note migration or stent dislodgement as a potential adverse event associated with the use of the rms device.The ifu also states as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable.Use of this device should be based upon consideration of risk-benefit factors as they apply to your patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer the stent migrated immediately after deployment.Complaint is confirmed based on customer and/or rep testimony.A possible root cause of inherent risk of device and difficult patient anatomy was identified.According to the customer the patient had no adverse event due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17223490
Report Number3001845648-2023-00513
Device Sequence Number17915114
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)250630(10)C1956744
Combination Product (Y/N)N
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1956744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/17/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
06/01/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date02/08/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight56 KG